Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 301, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 5:13 PM EDT for Lafayette County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 19, 2015, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 92 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:15 PM EDT | TSTM WND DMG | 1 Ese Mayo Junction, FL | POWERLINE DOWN ON DEES COURT. |
| Jul 19, 5:20 PM EDT | TSTM WND GST 41 | 1 Ene Mayo, FL | AT LAFAYETTE HIGH SCHOOL WEATHERSTEM SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS52 KTAE 192113
SVRTAE
FLC067-192145-
/O.NEW.KTAE.SV.W.0301.150719T2113Z-150719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 545 PM EDT
* AT 513 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER MAYO. THIS STORM WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
MAYO...TOWNSEND...ALTON...BUCKVILLE...SAN PEDRO JUNCTION...COOKS
HAMMOCK AND DAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2990 8335 3020 8334 3019 8325 3017 8323
3015 8324 3010 8321 3011 8320 3011 8316
3010 8313 3010 8312 3009 8311 3008 8307
3007 8307 3005 8303 3001 8299 2990 8296
TIME...MOT...LOC 2113Z 190DEG 2KT 3006 8322
$$
42-DVD1 follow-up statement
569
WWUS52 KTAE 192136
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT SUN JUL 19 2015
FLC067-192146-
/O.EXP.KTAE.SV.W.0301.000000T0000Z-150719T2145Z/
LAFAYETTE FL-
536 PM EDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY
WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 2990 8335 3020 8334 3019 8325 3017 8323
3015 8324 3010 8321 3011 8320 3011 8316
3010 8313 3010 8312 3009 8311 3008 8307
3007 8307 3005 8303 3001 8299 2990 8296
TIME...MOT...LOC 2134Z 190DEG 2KT 3006 8322
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUL 19 2015
.Near Term [Through Tonight]...
Although there is some weakening in the upper level ridge, the CWA
still remains on the eastern side of this upper level ridge through
the near term. The hot temperatures continue and this combined with
the high dewpoints have allowed for heat index values in excess of
110 this afternoon. Will continue the heat advisory into this
evening and folks outside need to exercise caution and follow heat
safety rules.
Besides the heat, SB CAPE values range from 3000-4000 J/KG across
the CWA and thus there is plenty of instability in place to allow
for severe storms this afternoon. The main threat will be damaging
wind. Overall the hi-res models persist the thunderstorms over the
land into tonight, but diminish them for the second half of tonight.
There are a few exceptions though with one hi-res model and the NAM
showing an active pattern for the second half of the night. Have
gone with consensus though and am closer to the ECAM in the PoP
trend for tonight - inland storms initially diminishing with
activity increasing along the coast and marine areas by sunrise.
.Short Term [Monday Through Tuesday Night]...
A stretch of unsettled weather is likely to begin during the short
term period with our region located in a weakness between a ridge
to the west and east. As deep layer moisture increases on Tuesday,
expect good coverage of showers and storms. Model guidance is a
bit split on how much coverage, but there is reasonable agreement
that it should be a little drier to the north. As a result, have
the highest PoP values across North Florida through the short term
period. With more widespread convection expected, should finally
see a break in the heat with temperatures returning to the lower
90s during the afternoon.
.Long Term [Wednesday Through Sunday]...
A surface trough will develop into a weak area of low pressure over
the eastern portions of our CWA on Wednesday and remain there
throughout the week. A frontal boundary will stall just north of
our CWA causing higher chances for rain this coming week. On
Saturday, the front is expected to dip south toward the Gulf coast
keeping the highest PoPs to Northern FL. With an abundance of low
level moisture, PoPs are kept on the higher side of 45-65% with
the greatest chance for showers and thunderstorms in the
afternoon. With a higher chance for convection, highs will be in
the low 90s and lows in the mid 70s.
&&
.Aviation...
[Through 18Z Monday] Thunderstorms will fill in across the area this
afternoon, with gusty winds and lower vsbys expected when storms are
directly impacting the terminals. After storms dissipate in the
evening, some patchy fog development will be possible near DHN, ABY,
and VLD in the late night-early morning hours which should dissipate
shortly after sunrise.
&&
.Marine...
Light southwesterly winds will increase to moderate levels on
Tuesday and continue through the week as a period of unsettled
conditions develop over the marine area.
&&
.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the summer.
&&
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 91 76 91 77 / 40 70 30 70 30
Panama City 78 87 78 88 81 / 30 60 30 70 30
Dothan 75 94 75 95 75 / 30 50 30 60 30
Albany 76 94 76 93 74 / 30 50 30 50 20
Valdosta 75 91 75 92 75 / 40 70 30 70 30
Cross City 76 90 76 90 77 / 40 50 30 70 30
Apalachicola 78 86 79 86 80 / 30 60 30 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...JLF
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jul 19, 3:46 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
07/19/2015 M49.00 MPH JACKSON FL OFFICIAL NWS OBS
MEASURED GUST TO 43KT.
&&
GODSEYLocal storm report, Jul 19, 4:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 SSW EBRO 30.43N 85.88W
07/19/2015 WASHINGTON FL 911 CALL CENTER
TREE DOWN ON CREWS LAKE ROAD.
&&
GODSEYLocal storm report, Jul 19, 4:47 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG GREENWOOD 30.87N 85.16W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 4:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG MALONE 30.96N 85.16W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 4:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG MARIANNA 30.77N 85.24W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONLocal storm report, Jul 19, 4:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG DELLWOOD 30.82N 85.05W
07/19/2015 JACKSON FL 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:48 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
| Jul 19, 10:55 AM EDT | Rip Current Statement | TAE | Franklin | 13 hr |
| Jul 19, 2:16 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 44 min |
| Jul 19, 3:22 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 53 min |
| Jul 19, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Holmes, Jackson, Washington | 60 min |
| Jul 19, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 42 min |
| Jul 19, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 54 min |
| Jul 19, 5:30 PM EDT | Special Marine Warning | TAE | 90 min | |
| Jul 19, 6:46 PM EDT | Areal Flood Advisory | TAE | Leon | 119 min |
| Jul 19, 6:58 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 32 min |
| Jul 19, 7:01 PM EDT | Flash Flood Warning | TAE | Leon | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.